Colorado, 2007

Hail in Colorado, June 16, 2007

June 16, 2007 · NWS PUB · 2 events in 1 county or zone

On June 16th, a severe thunderstorm brought marginally severe hail to the Divide and Woodland Park areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

On June 16th, a severe thunderstorm brought marginally severe hail to the Divide and Woodland Park areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 16, 1:32 PM MST, 36 minutes earlier.

Area forecast discussion, Jun 16, 1:32 PM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT SAT JUN 16 2007

.SHORT TERM...
(TONIGHT AND SUN)

SHORT TERM CONCERNS INCLUDE TEMPERATURES AND THUNDERSTORM COVERAGE.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
GENERALLY WEAK NORTH TO NORTHWEST FLOW ALOFT ACROSS THE REGION WITH
UPPER LEVEL RIDGE AXIS ACROSS THE DESERT SW THROUGH THE FOUR CORNERS
REGION AND INTO SOUTH CENTRAL COLORADO ATTM. AT THE SFC...THERMAL
TROUGH ACROSS THE LOWER EASTERN SLOPES KEEPING MOIST SOUTH TO
SOUTHEAST LOW LEVEL FLOW IN PLACE WITH CURRENT DEW PTS IN THE 50S TO
LOWER 60S ACROSS EASTERN COLORADO AND IN THE 30S TO LOWER 40S ACROSS
THE MOUNTAINS AND HIGH MT VALLEYS ATTM. WITH THE MOISTURE IN
PLACE...MODEL SOUNDINGS AND CURRENT LAPS ANALYSIS INDICATING CAPE
VALUES BETWEEN 1000-2500 J/KG ACROSS REGION...THOUGH A MODERATE
TO STRONG CAP REMAINS IN PLACE ACROSS THE EASTERN PLAINS WITH CINS
RANGING BETWEEN 100-200 J/KG.

TONIGHT...WEAK NORTH TO NORTHWEST FLOW ACROSS THE REGION TO BECOME
MORE WESTERLY AS UPPER RIDGE AXIS SLIDES SOUTH IN ADVANCE OF NEXT
PACIFIC SYSTEM MOVING ACROSS THE PAC NW COAST WITH WEAK LEE
TROUGHING PUSHING OUT ACROSS THE I-25 CORRIDOR. HAVE KEPT THE
CURRENT ISOLATED TO SCATTERED POPS IN PLACE ACROSS THE HIGHER
TERRAIN AND IMMEDIATE ADJACENT PLAINS THROUGH THE EVENING. WITH LOW
LEVEL MOISTURE IN PLACE...WILL CONTINUE TO SEE A FEW STRONG STORMS
PRODUCING HAIL TO JUST UNDER 3/4 OF AN INCH ALONG WITH WIND GUST TO
NEAR 50 MPH...PULSE UP THROUGH THE LATE AFTERNOON...ESPECIALLY ALONG
THE LOWER EASTERN SLOPES. ALL CONVECTION TO DIMINISH WITH THE
SUN...WITH CLEARING SKIES THROUGH THE OVERNIGHT. WITH CONTINUED
MOIST SOUTHERLY FLOW ACROSS EASTERN COLORADO...COULD SEE SOME PATCHY
STRATUS ACROSS THE FAR EASTERN PLAINS OVERNIGHT...THOUGH WILL KEEP
PARTLY CLOUDY WORDING WITH NO RESTRICTION TO VIS AS SHOULD BE ENOUGH
WIND TO KEEP FOG OUT OF THE FORECAST.

SUNDAY...WESTERLY FLOW ALOFT SLOWLY INCREASES ACROSS THE REGION
WITH LEE TROUGHING HELPING TO PUSHING OUT THE PERSISTENT LOW LEVEL
MOISTURE ACROSS THE FAR EASTERN PLAINS THROUGH THE AFTERNOON. WARM
AIR ALOFT (+14C TO +18C) PERSISTING ACROSS THE REGION...AND WITH
WEAK DOWNSLOPE FLOW SHOULD SEE HIGHS AROUND TODAYS READINGS ACROSS
THE HIGHER TERRAIN AND SOME 5-10F HIGHER ACROSS THE EASTERN PLAINS.
SHOULD SEE LESS CONVECTION ACROSS THE HIGHER TERRAIN AS TODAY WITH
DRIER AIR IN THE WESTERLY FLOW ALOFT MOVING ACROSS THE
REGION...THOUGH CAN NOT RULE OUT ISOLATED TSRA WITH AMPLE SOLAR
HEATING. ACROSS THE FAR EASTERN PLAINS...MODEL SOUNDINGS INDICATING
CAP HOLDING...THOUGH WITH POSSIBLE CONVERGENCE ALONG LEE TROUGH AND
A FEW STORMS MOVING OFF THE HIGH TERRAIN...WILL KEEP ISOLATED POPS
ACROSS THE PLAINS AS WELL. -MW

.LONG TERM...
(MON THROUGH SAT)

BUSY MONITORING FOR STRONG-SEVERE THUNDERSTORMS...SO LITTLE TIME
FOR DISCUSSION. ABOVE AVERAGE TEMPERATURES AND SEASONAL DIURNAL
LOW PROBABILITY CHANGES FOR THUNDERSTORMS EACH DAY WILL BE THE
MAIN IMPACT WEATHER NEXT WEEK. METZE

&&

.AVIATION...

ISOLATED EVENING CONVECTION LOOKS TO REMAIN ACROSS THE
HIGHER TERRAIN...THOUGH COULD SEE GUSTY OUTFLOW WINDS MAINLY AT ALS.
PATCHY STRATUS STILL POSSIBLE ACROSS THE FAR EASTERN COLORADO PLAINS
TONIGHT...THOUGH SHOULD BE ENOUGH DRY AIR WORKING IN ACROSS THE TAF
SITES TO PRECLUDE ANY MVRF DEVELOPMENT TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/23
Hazardous weather outlook, Jun 16, 5:52 AM MST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MDT SAT JUN 16 2007

COZ058>089-093>099-171300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY WILL BE
POSSIBLE ACROSS THE MOUNTAINS...AND HIGH VALLEYS...OF SOUTHERN
COLORADO THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...A FEW STRONG STORMS MAY DEVELOP OVER THE EASTERN
MOUNTAINS LATE IN THE AFTERNOON...MOVING EASTWARD TO THE
INTERSTATE 25 CORRIDOR BY EARLY EVENING. THE MAIN THREATS FOR
THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO
50 MPH.

A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO MONDAY
MORNING...LEADING TO THE CHANCE OF A FEW SEVERE THUNDERSTORMS LATE
MONDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE WEATHER
WILL BE ALONG AND NEAR THE INTERSTATE 25 CORRIDOR. IF STORMS DO
DEVELOP...HAIL UP TO 2 INCHES IN DIAMETER WILL BE POSSIBLE FROM
THE STRONGEST STORMS...IN ADDITION TO GUSTY WINDS AND FREQUENT
LIGHTNING.

MORE ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED FOR THE REMAINDER
OF THE WEEK...AND THUNDERSTORMS WILL BE GENERALLY CONFINED TO THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Pueblo radar (KPUX), 96 km away, was scanning. The volume nearest the first event began at 21:08 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Teller

When
June 16, 2:08 PM MST to 2:13 PM MST
Where
Teller County, 1 mi ESE of Woodland Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.995, -105.053

Hail, Teller

When
June 16, 2:12 PM MST to 2:17 PM MST
Where
Teller County, 5 mi N of Divide
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.002, -105.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40503, 40504.